A fuzzy model to estimate the size of the underground economy applying structural equation modeling
Mostafa Tahmasebi and
Michel Rocca
Additional contact information
Mostafa Tahmasebi: CREG, Université de Grenoble
Michel Rocca: CREG, Université de Grenoble
Journal of Applied Economics, 2015, vol. 18, 347-368
Abstract:
The underground economy is an ambiguous concept: the literature presents a wide variety of definitions about it; the activities it encompasses are mobile and dynamic; and its structure has displayed several variations as time goes by. The present work aims to estimate a fuzzy number (a possible interval) for the size of the underground economy by applying structural equation modelling with fuzzy data. The proposed fuzzy model applied here involves two main steps, changing the structural equation model to a reduced form, then making a nonlinear model from reduced-form equations applying fuzzy linear regression concepts and solutions. Finally, the time series of the underground economy are obtained using the GAMS mathematical optimization software and compared with the findings of two MIMIC models and a microeconomic method.
Keywords: underground economy; structural equation modelling; fuzzy linear regression; estimation methods. (search for similar items in EconPapers)
JEL-codes: C22 C51 E26 H26 O17 (search for similar items in EconPapers)
Date: 2015
References: Add references at CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
https://ucema.edu.ar/publicaciones/download/volume18/Tahmasebi.pdf Paper (application/pdf)
https://ucema.edu.ar/publicaciones/download/volume18/Tahmasebi_appendix.pdf Online Appendix (application/pdf)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:cem:jaecon:v:18:y:2015:n:2:p:347-368
Access Statistics for this article
Journal of Applied Economics is currently edited by Germán Coloma and Mariana Conte Grand and Jorge M. Streb
More articles in Journal of Applied Economics from Universidad del CEMA Contact information at EDIRC.
Bibliographic data for series maintained by Valeria Dowding ().